Maximizing the indices of a class of signed complete graphs

Document Type : Original paper


Department of Mathematics, Karaj Branch, Islamic Azad University, Karaj, Iran


The index of a signed graph is the largest eigenvalue of its adjacency matrix. Let $\mathfrak{U}_{n,k,4}$ be the set of all signed complete graphs of order $n$ whose negative edges induce a unicyclic graph of order $k$ and girth at least $4$. In this paper, we identify the signed graphs achieving the maximum index in the class $\mathfrak{U}_{n,k,4}$.


Main Subjects

[1] S. Akbari, F. Belardo, F. Heydari, M. Maghasedi, and M. Souri, On the largest eigenvalue of signed unicyclic graphs, Linear Algebra Appl. 581 (2019), 145–162.
[2] S. Akbari, S. Dalvandi, F. Heydari, and M. Maghasedi, Signed complete graphs with maximum index., Discuss. Math. Graph Theory 40 (2020), no. 2, 393–403.
[3] F. Belardo, M. Brunetti, M. Cavaleri, and A. Donno, Constructing cospectral signed graphs, Linear Multilinear Algebra 69 (2021), no. 14, 2717–2732.
[4] M. Brunetti and A. Ciampella, Signed bicyclic graphs with minimal index, Commun. Comb. Optim. 8 (2023), no. 1, 207–241.
[5] M. Brunetti and Z. Stanić, Ordering signed graphs with large index, Ars Math. Contemp. 22 (2022), no. 4, #P4.05.
[6] M. Brunetti and Z. Stanić, Unbalanced signed graphs with extremal spectral radius or index, Comput. Appl. Math. 41 (2022), no. 3, 1–13.
[7] D.M. Cvetković, P. Rowlinson, and S. Simi´c, An Introduction to the Theory of Graph Spectra, Cambridge University Press, Cambridge, 2010.
[8] N. Kafai, F. Heydari, N. Jafari Rad, and M. Maghasedi, On the signed complete graphs with maximum index, Iran. J. Sci. Technol. Trans. A Sci. 45 (2021), no. 6, 2085–2090.
[9] T. Koledin and Z. Stanić, Connected signed graphs of fixed order, size, and number of negative edges with maximal index, Linear Multilinear Algebra 65 (2017), no. 11, 2187–2198.
[10] T.V. Shijin, P. Soorya, K. Shahul Hameed, and K.A. Germina, On the distance spectra of product of signed graphs, Commun. Comb. Optim. 8 (2023), no. 1, 67–76.
[11] Z. Stanić, Integral regular net-balanced signed graphs with vertex degree at most four., Ars Math. Contemp. 17 (2019), no. 1, 103–114.
[11] T. Zaslavsky, Matrices in the theory of signed simple graphs, Advances in Discrete Mathematics and Applications, Ramanujan Mathematical Society Lecture Notes Series 13, Ramanujan Mathematical Society, Mysore, 2010, pp. 207–229.